Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 6, 2021, 3:20 PM EDT for Floyd County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 6, 2021, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
County Floyd County, IN
The radar
The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS83 KLMK 061920 SPSLMK Special Weather Statement National Weather Service Louisville KY 320 PM EDT Tue Jul 6 2021 INZ090-091-KYZ030-061945- Floyd-Harrison-Jefferson- 320 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON...SOUTH CENTRAL FLOYD AND WEST CENTRAL JEFFERSON COUNTIES... At 320 PM EDT, a strong thunderstorm was located over Pleasure Ridge Park, moving west at 5 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Louisville, Shively, Hollyvilla, Valley Station, St. Dennis, Pleasure Ridge Par, Pleasure Ridge Park, Fairdale, Minor Lane Heights and Lanesville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3825 8576 3809 8573 3810 8603 3825 8600 TIME...MOT...LOC 1920Z 079DEG 5KT 3816 8583 $$ RJS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:17 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 6, 3:17 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 317 PM EDT Tue Jul 6 2021 .Short Term...(This evening through Wednesday) Issued at 315 PM EDT Tue Jul 6 2021 Isolated to widely scattered convection has fired along a weak W-E oriented surface trough just south of the I-64 corridor. The environment is currently characterized by 2000-3000 J/KG of MLCAPE in the presence of virtually no deep layer shear. So, pulse storm modes are in play here. Most of the updrafts are struggling under very weak mid level lapse rates, however a few of the stronger updrafts that have been 2nd and 3rd generation have overcome the mid levels to excel. With DCAPE around 1000 J/KG, the gusty wind potential with any collapsing storm is the main threat. These storms are presenting a pulse strong to severe threat of isolated microburst potential. Seeing good velocity signatures off each microburst, good satellite presentation, and strong outflow boundaries coming out of collapsing storms all adding confidence in the gusty wind threat. Additionally, there is localized heavy rain threat with any slow moving cell as we saw earlier today in the Lexington Metro. However, most of the storms will collapse long before they have the potential to produce enough rain to warrant any advisories/warnings. Will continue to monitor. As we move through the afternoon and evening, expect continued isolated to widely scattered coverage, but coverage will be a bit more chaotic off the current surface boundary as outflows progress. Can't rule out any 1 place in our CWA from a short shower or storm, but think the best coverage will slowly progress northward to along and north of the I-64 corridor. Still only calling for 20-30% coverage at any one time. We should see a relative lull through the overnight with the loss of daytime heating. If things do clear out enough, patchy fog may be noted again toward dawn. Wednesday will bring another round of scattered showers and storms to the area as PWATs jump across the area thanks to a little help from the outer moisture from Elsa. In addition, the belt of westerlies across our north will start to sink into our region ahead of a shortwave trough that will bring just a little bit more deep layer flow. Expect things to pop by late morning with coverage continuing into the afternoon hours. Mid level lapse rates still won't be impressive so not expecting too many problems, but will have to watch for localized heavy rain and gusty winds. && .Long Term...(Wednesday night through Tuesday) Issued at 315 PM EDT Tue Jul 6 2021 At the start of the extended period expect to find a shortwave trough pushing out of the Upper Midwest and into the Upper Great Lakes/OH Valley region while a broad upper ridge remains anchored over the SW CONUS. Across the southeast, Tropical Storm Elsa will likely be moving through the FL panhandle and into southern GA. At the surface, a weak cold front will extend southwest across northern OH/IN and back through the central MS Valley. Scattered showers and storms may be ongoing across the area Wednesday night as a subtle wave moves overhead; however, most activity is expected to diminish with the loss of daytime heating. As the frontal boundary edges closer Thursday, scattered showers and storms will continue to be possible throughout the day in a warm and moist environment characterized by highs generally in the mid to upper 80s, dewpoints in the upper 60s to lower 70s, and PWATs of 1.6- 1.8 inches. Model soundings indicate moderate instability (SBCAPE ~ 1000-2000 J/kg) and shear (Effective Shear ~ 20 kts), while lapse- rates remain pretty meager around 6 C/km. Any stronger storms may be capable of producing locally gusty winds and heavy downpours. Uncertainty increases moving into Friday as model guidance varies on the placement of the frontal boundary, with the general expectation being that the cold front will stall out somewhere in the vicinity. If the cold front is able to push all the way through the area, would expect mostly dry weather on Friday as northerly flow advects in cooler and drier air. However, if the boundary stalls out over/north of the area, a warm and moist airmass in continued SWly flow could result in afternoon convection once again. Will therefore maintain mention of slight chance PoPs for Friday. By this weekend, another shortwave trough will dig southeast through the northern Plains and into the mid MS Valley where it will remain rather stationary on Sunday and Monday before lifting to the northeast by Tuesday. At the surface, an area of low pressure will develop over the central Plains and gradually progress ENE towards the mid MS Valley and Upper Midwest by early next week. As we remain between the low to our northwest and a broad area of high pressure anchored over the southeast CONUS, deep southwesterly flow will continue to pump warm and moist air into the region. Scattered showers and storms will be possible each day through the end of the period, with diurnally enhanced PoPs in the afternoon and evening hours. High temperatures will generally remain in the mid to upper 80s each day with overnight lows in the upper 60s to lower 70s. && .Aviation...(18Z TAF Issuance) Issued at 143 PM EDT Tue Jul 6 2021 Isolated to widely scattered showers and storms have developed along a weak W-E oriented surface boundary this afternoon and will persist through the late afternoon and early evening hours before diminishing. Brief heavy rainfall and gusty winds are the main threats with these storms, although coverage is too low for the TAF sites to include any prevailing mention at this time. Will keep VCTS and plan amendments as necessary. It should be noted that gusty outflow from storms can disperse well away from t-storm centers, so erratic and unexpected gusts can't be ruled out at any site. Look for a quiet overnight with patchy fog potentially an issue again toward dawn Wednesday. Steady SW winds are expected by late morning Tuesday with scattered late morning and afternoon storms expected once again. Prob30s will handle the tomorrow storm chances for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...JML Aviation...BJS
Hazardous weather outlook, Jul 6, 9:55 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Louisville KY 955 AM EDT Tue Jul 6 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071400- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 955 AM EDT Tue Jul 6 2021 /855 AM CDT Tue Jul 6 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms are possible today, mainly along and north of the western Kentucky and Bluegrass Parkways. Lightning, brief heavy rain, and gusty winds would be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday to Thursday as a cold front is forecast to push across the region. Some storms could be strong with heavy rainfall, gusty winds, and marginally severe hail being possible. Another round of storms is possible later into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information, can be found at weather.gov/louisville. BJS
In the hours before
Special weather statement, Jul 6, 2:05 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
205 PM EDT Tue Jul 6 2021
KYZ024-025-028-061830-
Meade-Hardin-Breckinridge-
205 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MEADE...WEST
CENTRAL HARDIN AND EAST CENTRAL BRECKINRIDGE COUNTIES...
At 204 PM EDT/104 PM CDT/, a strong thunderstorm was located 16 miles
west of Elizabethtown, moving west at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Irvington, Maples Corner, Dyer, Constantine, Howe Valley, Vertrees,
High Plains Corner, Big Spring, Pierce Mill and Four Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3782 8601 3768 8604 3763 8620 3772 8629
3788 8628
TIME...MOT...LOC 1804Z 100DEG 7KT 3776 8615
SCHOETTMERSpecial weather statement, Jul 6, 2:17 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Louisville KY 217 PM EDT Tue Jul 6 2021 KYZ045-046-061845- Washington-Nelson- 217 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NELSON AND NORTHWESTERN WASHINGTON COUNTIES... At 217 PM EDT, a strong thunderstorm was located 10 miles east of Bardstown, moving northwest at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Bloomfield, Mooresville, Polin, Hardesty, Booker and Maud. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3782 8518 3776 8529 3787 8546 3795 8530 TIME...MOT...LOC 1817Z 144DEG 11KT 3785 8529 SCHOETTMER
Special weather statement, Jul 6, 2:45 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
245 PM EDT Tue Jul 6 2021
KYZ029-045-061915-
Bullitt-Nelson-
245 PM EDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NELSON AND
SOUTHERN BULLITT COUNTIES...
At 245 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of Shepherdsville to
Bardstown. Movement was northwest at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bardstown, Shepherdsville, Lebanon Junction, Samuels Field Airport,
Bardstown Junction, Hobbs, Scuffletown, Deatsville, Cedar Grove and
Belmont.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3797 8547 3776 8535 3777 8537 3776 8538
3784 8574 3798 8590 3799 8591 3800 8593
TIME...MOT...LOC 1845Z 131DEG 14KT 3787 8573 3782 8546
RJSSpecial weather statement, Jul 6, 2:51 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
251 PM EDT Tue Jul 6 2021
KYZ040-047>049-056-057-061915-
Mercer-Woodford-Jessamine-Clark-Madison-Garrard-
251 PM EDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MERCER...
SOUTHWESTERN WOODFORD...NORTHWESTERN GARRARD...SOUTH CENTRAL CLARK...
SOUTHERN JESSAMINE AND NORTHWESTERN MADISON COUNTIES...
At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harrodsburg to 9 miles northeast of
Danville to 6 miles west of Harris Ferry. Movement was southwest at
10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Richmond, Nicholasville, Harrodsburg, Wilmore, Burgin, Oregon,
Redhouse, Valley View, Talmage and Jackson Ferry.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3777 8424 3771 8469 3774 8493 3780 8500
3794 8482 3784 8455 3786 8444 3785 8443
3786 8441 3785 8438 3787 8437 3790 8412
TIME...MOT...LOC 1851Z 061DEG 7KT 3783 8483 3776 8467 3784 8423
RJSLocal storm report, Jul 6, 3:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 NE GARFIELD 37.79N 86.34W
07/06/2021 BRECKINRIDGE KY 911 CALL CENTER
FALLEN TREE DOWN OVER ROADWAY, NOW HAS BEEN
CLEARED ON HIGHWAY 60 NORTHEAST OF GARFIELD.
&&
SRMSpecial weather statement, Jul 6, 3:20 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 320 PM EDT Tue Jul 6 2021 INZ090-091-KYZ030-061945- Floyd-Harrison-Jefferson- 320 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON...SOUTH CENTRAL FLOYD AND WEST CENTRAL JEFFERSON COUNTIES... At 320 PM EDT, a strong thunderstorm was located over Pleasure Ridge Park, moving west at 5 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Louisville, Shively, Hollyvilla, Valley Station, St. Dennis, Pleasure Ridge Par, Pleasure Ridge Park, Fairdale, Minor Lane Heights and Lanesville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3825 8576 3809 8573 3810 8603 3825 8600 TIME...MOT...LOC 1920Z 079DEG 5KT 3816 8583 RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:32 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jul 6, 1:40 PM EDT | Special Weather Statement | LMK | Hardin | 20 min |
| Jul 6, 2:05 PM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| Jul 6, 2:17 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 6, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 25 min |
| Jul 6, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| Jul 6, 2:45 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson | 30 min |
| Jul 6, 2:51 PM EDT | Special Weather Statement | LMK | Mercer | 24 min |
| Jul 6, 3:04 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 26 min |
| Jul 6, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 35 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | LMK | Woodford | 34 min |
| Jul 6, 4:21 PM EDT | Special Weather Statement | LMK | Jefferson | 24 min |
| Jul 6, 4:25 PM EDT | Special Weather Statement | LMK | Scott | 20 min |
| Jul 6, 4:26 PM EDT | Special Weather Statement | LMK | Nicholas | 19 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 26 min |
| Jul 6, 4:42 PM EDT | Special Weather Statement | LMK | Shelby | 18 min |
| Jul 6, 4:46 PM EDT | Special Weather Statement | LMK | Washington | 14 min |
| Jul 6, 4:49 PM EDT | Areal Flood Advisory | LMK | Scott | 116 min |
| Jul 6, 4:53 PM EDT | Special Weather Statement | LMK | Nicholas | 22 min |
| Jul 6, 4:57 PM EDT | Special Weather Statement | LMK | Shelby | 18 min |
| Jul 6, 5:00 PM EDT | Special Weather Statement | LMK | Scott | 30 min |
| Jul 6, 5:03 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 27 min |
| Jul 6, 5:16 PM EDT | Special Weather Statement | LMK | Shelby | 14 min |
| Jul 6, 5:19 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 90 min |
| Jul 6, 5:25 PM EDT | Special Weather Statement | LMK | Oldham | 20 min |
| Jul 6, 5:29 PM EDT | Special Weather Statement | LMK | Henry | 16 min |
| Jul 6, 5:44 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| Jul 6, 4:37 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 23 min |
| Jul 6, 4:59 PM EDT | Special Weather Statement | LMK | Clark | 16 min |
| Jul 6, 5:14 PM EDT | Special Weather Statement | LMK | Clark | 16 min |
| Jul 6, 5:34 PM EDT | Special Weather Statement | LMK | Clark | 11 min |
| Jul 6, 5:46 PM EDT | Special Weather Statement | LMK | Orange, Scott, Washington | 29 min |
| Jul 6, 6:10 PM EDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Jul 6, 6:21 PM EDT | Special Weather Statement | LMK | Orange | 24 min |
| Jul 6, 6:43 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.